MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer¿s device and observed that the device powered off only when a battery was installed in battery well 2 and no battery in battery well 1.Physio observed that a battery pin in battery well 2 was pushed into the battery terminal, which caused the device to lose power.The rear enclosure was replaced for an unrelated issue, however the rear enclosure contained new battery pins.Physio also observed a burn on the battery wire harness assembly and the assembly was replaced.After other unrelated repairs were completed, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device powered off by itself shortly after being powered on.The customer advised that with batteries installed in battery well 1 and 2, the device would power on, but then shortly thereafter the device would power off.With a battery in well 2 only, the device would also power on but then power off.With a battery in well 1 only, the device powered on with no issues.There was no patient use associated with the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Physio-control further evaluated the rear enclosure.It was determined that the cause of the reported issue was due to a missing battery pin insert, which likely caused an intermittent connection between the battery and the device.

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key7996335
Report Number0003015876-2018-01769
Device Sequence Number11107903
Product Code MKJ
UDI-Device Identifier00883873911785
UDI-Public00883873911785
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1